MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.A review of the device history record of the product code/lot# combination was conducted with no findings.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that upon prep of the product, the physician noted that the valve would not tighten.It seemed to "roll back" or loosen automatically.A second sheath was opened and used.This second sheath appeared to tighten when in contact with blood but ultimately was not completely secure.There was no blood loss.There is not direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received on 31 jul 2023: the procedure performed prior to using the device was a cardiac catheterization.The patient was stable.The procedure was completed using the second device.The procedure was successful.There were additional devices used with the second device.A sequence of catheters was used to engage the coronary arteries that were delivered through this sheath.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3, and to provide the completed investigation results.One r2p sheath and dilator were returned for product assessment.The sample was subject to visual analysis.There is no damage or deformities on the sheath or dilator.The valve is engaged and tightened (see attached photos).The components of the valve were inspected to check for damage.No damage was found on the grooves or screw of the valve.The sample was subject to functional testing.The valve was tightened and loosened multiple times.There were no issues with keeping the valve tightened.The sample was placed under constant pressure leak testing.No leaks were observed from the valve.The complaint cannot be confirmed for the valve loosening during use.The exact root cause cannot be determined.The likely root cause is the valve was not completely tightened during preparation for the procedure, leading to it loosening during use.Review of the device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17623220
Report Number1118880-2023-00378
Device Sequence Number12648589
Product Code DYB
UDI-Device Identifier00389701012360
UDI-Public00389701012360
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C75W
Device Lot Number0000126696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETERS
Patient SexUnknown